Alert archive / Nebraska / High Wind Watches in 2006
High Wind Watch 3, NWS North Platte, NE
NWS North Platte, NE issued this high wind watch at Apr 17, 2006, 3:02 PM MDT for 6 counties in Nebraska. It took effect at Apr 18, 2006, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 17, 2006, 3:02 PM MDT (21:02 UTC)
- In effect from
- Apr 18, 2006, 9:00 AM MDT
- Expired
- Apr 17, 2006, 9:02 PM MDT
- In force
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Deuel County, NE, Garden County, NE, Keith County, NE, Perkins County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 140 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
1 follow-up statement
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
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Apr 17, 2:39 PM MDT, 23 minutes earlier.
Area forecast discussion, Apr 17, 2:39 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 339 PM CDT MON APR 17 2006 .SHORT TERM... MODELS HAVE COME TOGETHER VERY WELL IN THE NEAR TERM AND THE NORTHERN TREND CONTINUES. SYSTEM HAS SLOWED DOWN AND HAVE DELAYED ONSET OF PRECIPITATION WITH MORE NORTHWARD TREND HAVE ADJUSTED WEATHER GRIDS IN NEAR TERM NORTH. IR SHOWS WELL DEVELOPED SYSTEM OVER CENTRAL WYOMING SNOWING OVER HIGHER ELEVATIONS. BEST DYNAMICS FOR TRW DEVELOPMENT OVER NORTHWEST ZONES LATE THIS EVENING WITH MAIN THREAT INDICATED AS LARE HAIL WITH LOW WET BULB ZEROS. MATURE H5 LOW CLOSES OFF AND MOVES ACROSS THE DAKOTAS ON TUESDAY. FORECAST AREA PRECIPITATION CONCERNS MOSTLY ALONG NORTHERN BORDER. WINDS WILL BE A MAJOR CONCERN TUESDAY. HAVE OPTED FOR HIGH WIND WATCH ALONG THE PANHANDLE INTO SOUTHWEST ZONES WITH KSNY GUIDANCE OUT OF SIGHT...AND THEN ADVISORY EAST. MARGINAL NORTH CENTRAL BUT LATER SHIFTS CAN REVISE. TEMPERATURES WILL BE QUITE COOL WITH THE SYSTEM AND SOME R-S- MIX ALONG BORDER TUESDAY NITE INTO WEDNESDAY. CONSIDERABLE WINDS WEDNESDAY ALSO. WILL WAIT FOR LATER PERIODS FOR HIGHLIGHTS. .LONG TERM... THURSDAY THROUGH FRIDAY SLIGHT WARMING TREND WITH RETURN FLOW SETTING UP AND LOW LEVEL MOISTURE MOVING NORTH INTO THE FORECAST AREA. MODELS CONTINUE TREND OF CONVECTION ALONG DRY LINE THROUGH KS ON SAT AFT. HAVE LEFT DRY FOR NOW WITH MODEL VARIABILITY TOWARDS THE OUT PERIODS. && .LBF WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR NEZ004-NEZ022-NEZ056-NEZ057-NEZ058-NEZ069. WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ TUESDAY FOR NEZ005-NEZ006-NEZ007-NEZ008-NEZ009-NEZ010-NEZ023- NEZ024-NEZ025-NEZ026-NEZ027-NEZ028-NEZ029-NEZ035-NEZ036-NEZ037- NEZ038-NEZ059-NEZ070-NEZ071-NEZ094. && POWER
Hazardous weather outlook, Apr 17, 2:50 PM MDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 PM CDT MON APR 17 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-182100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 350 PM CDT MON APR 17 2006 /250 PM MDT MON APR 17 2006/ ...HIGH WIND WATCHES AND WIND ADVISORIES POSTED FOR WESTERN AND NORTH CENTRAL NEBRASKA TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND OVERNIGHT...MAINLY ACROSS AREAS NORTH OF INTERSTATE 80. ISOLATED SEVERE STORMS ARE POSSIBLE WEST OF A LINE FROM VALENTINE TO HYANNIS. LARGE HAIL WILL BE THE MAIN THREAT FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AS LOW PRESSURE DEVELOPS OVER THE DAKOTAS ON TUESDAY...WINDS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WILL INCREASE. A HIGH WIND WATCH HAS BEEN ISSUED FOR THE EASTERN PANHANDLE AND SOUTHWESTERN COUNTIES...WITH A WIND ADVISORY IN EFFECT ELSEWHERE. AT THIS TIME...WINDS ARE EXPECTED TO SUBSIDE BELOW WARNING AND ADVISORY CRITERIA OVERNIGHT...BUT WILL INCREASE ONCE AGAIN DURING THE DAY ON WEDNESDAY...ESPECIALLY ALONG AND EAST OF HIGHWAY 83. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...HOWEVER...SPOTTERS ARE ENCOURAGED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) 14
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 3:02 PM MDT | Wind Advisory | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 29 hr |
Nearby
High Wind Watches in Nebraska, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.